Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: topomax sparkinark

Posted by Mel1234 on May 11, 2002, at 23:11:51

In reply to Re: topomax, posted by sparkinark on May 10, 2002, at 21:44:46

>and am now up to 200mg Topamax daily. I quite
>like both so far except that the Topamax seems
>to be making me cognitively dull and I want to
>sleep all day. I've also gained about 15lbs so
>far.

How quickly did you go up to 200mg? The faster you go up, the harder the side effects hit. If you are feeling dull, you're on too much too fast. I had the same problem at 200mg no matter how slowly I went up, but after cutting down to 100mg for a week, I was able to go back up to 175mg without too much trouble. As for the weight gain - are you experiencing any loss of appetite? Topomax has been difficult for me in that I eat less, but I'm also exercising less because it (topomax) gives me muscle fatigue. I think the key is to find a level where your appetite is decreased, but your energy is not so bogged down that you stop being active. In my experience so far (about 2 months), it takes a while to find that level.

> I'm also struggling with a lot of anxiety --
>more than I've had even in the past -- and I'm
>not sure if that's just part of my condition or
>if it's coming from the Topamax (which I
>suspect).
I had this problem a LOT when I first started. It faded in the first month or so once I got on a stable dose that was not too high.

>How does one know whether they are on enough
>Topamax or not?
My doctor's opinion is that anything 100mg - 400mg is fine, and that what really decides your dose is the side effects. I'm not sure I entirely agree with him - I have the same feeling that I should be on more, BUT I have found that the side effects are the limiting factor. I'm a full-time student, so I'm particularly sensitive about any feeling of cognitive slowness. :-) I am losing weight, but this is NOT the miracle drug my pdoc made it out to be - I'm losing weight quite slowly. It beats continually gaining weight, though!

>He had discussed earlier that he'd like to just
>get me on Topomax long-term without the Zyprexa
>but I'm not sure that's going to do the trick.
Apparently topomax has mood-stabilizing effects for some people. I'm not BP, just depressed, and I find that it doesn't stabilize me at all - sometimes I feel less stable in fact (I take it in combo with Wellbutrin). But, as with most drugs, I think this varies from person to person.

Hope some of this helps. :-)


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Mel1234 thread:5053
URL: http://www.dr-bob.org/babble/20020510/msgs/106066.html